I suffer from regular bad headaches and migraines. I was prescribed Amitriptyline to help me. They do help a bit but I am gained a lot of weight. Over the last year I have worked really hard to loose weight and I am now deverstated that it is going back on. I have gained almost half a stone in a few weeks. What can I do? I am extremely unhappy
Hello amitryptline can alter hormones levels, cause you to crave sweets/ carbohydrates and increase your appetite . The cravings may stem indirectly from this drugs effect of raising serotonin levels - a neurotransmitter directly tied to carbohydrates. For this reason it can make you feel depressed just gaining weight and counter effect the medicines benefit. Now that you are aware of the fact that this medication is going to make you gain weight you just have to try every trick and tactic you can to avoid the cravings and don't give in to them. Being aware it's an issue allows you to make smart decisions.
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Jan 2012 • 6 answers
Updated 5 Oct 2018 • 6 answers
Updated 19 Oct 2018 • 9 answers
Updated 11 Nov 2015 • 2 answers
Updated 16 Jan 2017 • 2 answers